Alert archive / Missouri / Tornado Warnings in 2010

Tornado Warning 56, NWS St. Louis, MO

July 20, 2010Monroe County, Shelby County, Missouri

NWS St. Louis, MO issued this tornado warning at Jul 20, 2010, 2:17 AM CDT for Monroe County, Shelby County, Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2010, 2:17 AM CDT (07:17 UTC)
Expired
Jul 20, 2010, 3:00 AM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 2:29 AM CDTTSTM WND DMGShelbina, MOTREE BRANCHES DOWN AND MINOR STREET FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WFUS53 KLSX 200717
TORLSX
MOC137-205-200800-
/O.NEW.KLSX.TO.W.0056.100720T0717Z-100720T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
217 AM CDT TUE JUL 20 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN MONROE COUNTY IN NORTHEAST MISSOURI...
  SOUTH CENTRAL SHELBY COUNTY IN NORTHEAST MISSOURI...

* UNTIL 300 AM CDT

* AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 6 MILES NORTHWEST OF SHELBINA...AND MOVING
  SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHELBINA...PARIS...GRANVILLE...STOUTSVILLE AND FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3980 9208 3951 9172 3937 9199 3973 9220
TIME...MOT...LOC 0718Z 324DEG 31KT 3972 9211

$$

CVKING
3 follow-up statements
625 
WWUS53 KLSX 200729
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
229 AM CDT TUE JUL 20 2010

MOC137-205-200800-
/O.CON.KLSX.TO.W.0056.000000T0000Z-100720T0800Z/
MONROE MO-SHELBY MO-
229 AM CDT TUE JUL 20 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL SHELBY AND
EASTERN MONROE COUNTIES UNTIL 300 AM CDT...

AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR SHELBINA...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SHELBINA...PARIS...GRANVILLE...STOUTSVILLE AND FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3977 9204 3951 9172 3937 9199 3969 9218
TIME...MOT...LOC 0729Z 324DEG 31KT 3964 9204

$$

CVKING
994 
WWUS53 KLSX 200742
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 AM CDT TUE JUL 20 2010

MOC205-200752-
/O.CAN.KLSX.TO.W.0056.000000T0000Z-100720T0800Z/
SHELBY MO-
242 AM CDT TUE JUL 20 2010

...THE TORNADO WARNING FOR SOUTH CENTRAL SHELBY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. 

LAT...LON 3964 9215 3966 9191 3951 9172 3937 9199
TIME...MOT...LOC 0742Z 312DEG 29KT 3958 9194

$$

MOC137-200800-
/O.CON.KLSX.TO.W.0056.000000T0000Z-100720T0800Z/
MONROE MO-
242 AM CDT TUE JUL 20 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR MONROE COUNTY UNTIL 300 
AM CDT...

AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES EAST OF GRANVILLE...OR 8 MILES SOUTHEAST OF
SHELBINA...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARIS...STOUTSVILLE AND FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3964 9215 3966 9191 3951 9172 3937 9199
TIME...MOT...LOC 0742Z 312DEG 29KT 3958 9194

$$

CVKING
783 
WWUS53 KLSX 200752
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 AM CDT TUE JUL 20 2010

MOC137-200802-
/O.EXP.KLSX.TO.W.0056.000000T0000Z-100720T0800Z/
MONROE MO-
252 AM CDT TUE JUL 20 2010

...THE TORNADO WARNING FOR EASTERN MONROE COUNTY WILL EXPIRE AT 300
AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAINFALL ARE STILL EXPECTED WITH THIS 
THUNDERSTORM.

LAT...LON 3964 9215 3966 9191 3951 9172 3937 9199
TIME...MOT...LOC 0752Z 312DEG 29KT 3953 9186

$$

CVKING

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Jul 20, 12:32 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 20, 12:32 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1232 AM CDT TUE JUL 20 2010

.UPDATE...
/1005 PM CDT MON JUL 19 2010/

LINE OF SVR TSRA IS GETTING READY TO MOVE INTO THE NRN CWA WHERE
MUCAPES OF 2000-3000 J/KG AND 0-6KM SHEAR IS AROUND 50KTS. HAVE
UPPED POPS TO LIKELY/CATEGORICAL IN THE NRN THIRD OF THE CWA FOR
TONIGHT TO REFLECT THE CURRENT RADAR TRENDS. LATEST RUNS OF THE
RUC/HRRR INDICATE THAT GREATEST TSRA COVERAGE/SEVERITY WILL REMAIN
NORTH OF I-70 TONIGHT WHERE LOW LEVEL MOISTURE CONVERGENCE WILL
REMAIN FOCUSED...BUT IT IS POSSIBLE THAT OUTFLOW FROM ONGOING STORMS
WILL PUSH STORMS FARTHER SOUTH THAN ANTICIPATED. HAVE ALSO LOWERED
TEMPS OVER THE NRN AND ERN PARTS OF THE CWA WHERE OUTFLOW FROM
EARLIER STORMS HAS LOWERED TEMPS.

BRITT
&&

.DISCUSSION...
/359 PM CDT MON JUL 19 2010/

THE FORECAST PROBLEM FOR THE NEXT FEW DAYS WILL ECHO THE TRENDS OF
THE PAST 48 HOURS. SPECIFICALLY...VERY OPPRESSIVE AIRMASS OVER
SOUTHWEST MISSOURI WILL TRY TO EXPAND NE...WHILE THUNDERSTORM
ACTIVITY AND ASSOCIATED OUTFLOWS TRY TO BEAT BACK THE HEAT.
CONDITIONS AT 20Z CLEARLY SHOW THE PROBLEM...WITH NEARLY A 20
DEGREE TEMPERATURE DIFFERENCE ALONG THE OUTFLOW FROM SE MO TO WEST
OF COU AND JEF.

MCS PLOWED THROUGH THE NE 2/3 OF THE CWA LATE THIS MORNING AND
EARLY THIS AFTERNOON....BUT ELEVATED STORMS ARE REFORMING OVER
OUR FAR N COUNTIES AS WAA REINTENSIFIES IN THE WAKE OF THE SYSTEM.
WEST OF THE OUTFLOW BOUNDARY AMS HAS BECOME EXTREMELY UNSTABLE AS
MUCAPES HAVE CLIMBED INTO THE 5000-6000 J/KG RANGE AS DEPICTED BY
SPC MESOANALYSIS PAGE. IT APPEARS THAT WARM MID LEVEL TEMPS HAVE
PREVENTED ANY SFC BASED CONFECTION FROM FIRING...WITH MORE THAN A
LITTLE CONCERN THAT CONVERGENCE ALONG THE BOUNDARY WILL BREAK THE
CAP OVER THE NEXT FEW HOURS...WHICH IS WHY WE HAVE BEEN HESITANT
TO CLEAR THE WATCH OVER MO. AND...CERTAINLY APPEARS ANOTHER MCS IS
IN THE OFFING FOR IA. SO...IT MAY BE TONIGHT PRECIP THREAT WILL
SOMEWHAT BE A REPEAT OF WHAT OCCURRED LAST NIGHT...WITH
SCATTERED-TYPE ACTIVITY OVER THE AREA THIS EVENING...THE MORE
WIDESPREAD TYPE ACTIVITY WITH A MATURE MCS LATER TONIGHT OR
TUESDAY MORNING.

TRACK OF AFOREMENTIONED MCS VERY MUCH IN QUESTION...BUT OVERALL
THE CONSENSUS OF 12Z GUIDANCE SUGGESTS A MORE NE TRACK THAN THE
PAST FEW DAYS...SO HAVE CONTINUED POPS ON TUESDAY OVER ALL BUT THE
FAR S COUNTIES. 12Z CONSENSUS ALSO SUGGESTS THAT ROBUST CONVECTION
TO OUR N WILL SUPPRESS BOUNDARY SOUTHWARD IN THE TUE NGT-WED TIME
FRAME...SO HAVE PUSHED MENTION OF STORMS SWD DURING THIS TIME WITH
HIGHEST POPS REMAINING N OF INTERSTATE 70.

GROUND OVER N AREAS OF FA IS FAIRLY SATURATED..AND CONCERN IS
GROWING FOR FLOODING POTENTIAL OVER THIS AREA. IF MCS TRAIN
BECOMES FOCUSED OVER OUR N AREAS...LIKE THEY HAVE OVER E IA OVER
THE PAST FEW DAYS...HYDRO HEADLINES MAY BECOME NECESSARY.

OF COURSE...CONVECTION WILL ULTIMATELY DETERMINE HOW HOT AREAS
WILL GET. WE'VE CONTINUED HEAT ADVISORY UNTIL 8 PM FOR MONITEAU
COUNTY...AND WILL LET MID SHIFT WATCH CONVECTIVE TRENDS TO SEE IF
HEADLINE SHOULD BE REISSUED AND EXPANDED INTO OTHER AREAS ON
TUESDAY. RIGHT NOW IT APPEARS THAT CLOUDS AND PRECIP MAY ONCE
AGAIN SUPPRESS THE MOST OPPRESSIVE CONDITIONS ON WEDNESDAY.

MEDIUM RANGE GUIDANCE REMAINS IN FAIRLY GOOD AGREEMENT THAT
RIDGING WILL BECOME A BIT STRONGER BY THU AND FRI...AND IF THIS
OCCURS STORM THREAT WILL LESSEN AND HEAT WILL STRENGTHEN ITS GRIP
OVER ENTIRE FA. HOWEVER...WESTERLIES ARE FORECAST TO DROP S A BIT
OVER THE WEEKEND...WHICH MAY BRING SOME MINOR COOLING TO THE
REGION BY THE END OF THE WEEKEND. FOR NOW HAVE KEPT POPS IN SLGT
CHC CATEGORY ON BOTH SATURDAY AND SUNDAY.

TRUETT
&&

.AVIATION...
/1232 AM CDT TUE JUL 20 2010/
COMPLEX OF STORMS HAS DEVELOPED OVER SOUTHERN IOWA AND INTO WEST
CENTRAL IL...SINKING TO THE SOUTHEAST ACROSS THE NORTHERN PORTIONS
OF THE FORECAST AREA. WILL KEEP TSTM MENTION AT KUIN THROUGH
07Z...THEN JUST HAVE VCTS MENTION AS THEY REMAIN NEAR FRONTAL
BOUNDARY AND MAIN AXIS OF INSTABILITY. FOR REST OF TAF SITES...KCOU
SHOULD NOT SEE STORMS AS THE COMPLEX SLIDES TO THEIR EAST...BUT DID
PUT IN CB MENTION FOR A FEW HOURS THIS MORNING. AS FOR KSUS AND
KSTL...WILL DEPEND ON HOW MUCH THE STORMS HOLD TOGETHER. FOR
KSUS...JUST WENT WITH VCTS...WHILE KSTL HAS A BETTER CHANCE OF
SEEING SOME STORMS...MAINLY AROUND THE 08Z TIMEFRAME...SO WENT WITH
TSTM AND HIGH END MVFR VSBYS...THEN JUST VCTS MENTION AFTER 09Z. ALL
SITES TO SEE A BIT OF A BREAK TIL THE AFTERNOON HOURS TODAY...BUT
TIMING AND COVERAGE STILL HARD TO PIN DOWN...SO JUST WENT WITH
CB...THOUGH DID ADD VCTS MENTION AT KUIN AROUND 01Z AND KSTL AROUND
07Z WED.

SPECIFICS FOR KSTL...SEE DISCUSSION ABOVE.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 19, 8:32 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
832 PM CDT MON JUL 19 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
832 PM CDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TONIGHT. A
FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.

MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE
AREA ON TUESDAY AND WEDNESDAY.

HIGH LEVELS OF HEAT AND HUMIDITY WILL PERSIST TUESDAY THROUGH
SATURDAY...WITH HEAT INDEX VALUES CLIMBING INTO THE 100 TO 105
DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT...PARTICULARLY
OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Special weather statement, Jul 19, 9:48 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CDT MON JUL 19 2010

ILZ095-MOZ019-027-200330-
ADAMS IL-LEWIS MO-MARION MO-
948 PM CDT MON JUL 19 2010

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHERN MARION AND ADAMS
COUNTIES UNTIL 1030 PM CDT...

AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES EAST OF
HAMILTON TO 5 MILES SOUTHEAST OF WARSAW TO 9 MILES SOUTHWEST OF
WAYLAND TO 9 MILES NORTHWEST OF SOUTH GORIN...AND MOVING SOUTHEAST AT
50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CANTON...
  QUINCY...
  MENDON...
  LA GRANGE...
  GOLDEN...
  CAMP POINT...
  LEWISTOWN...
  LA BELLE...
  CLAYTON...
  EWING...
  MAYWOOD...
  STEFFENVILLE...
  PAYSON...
  FALL CREEK...
  BEVERLY...
  LIMA...
  MEYER...
  WOODVILLE...
  LORAINE...
  MONTICELLO...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GLASS
Local storm report, Jul 19, 10:35 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1035 PM CDT MON JUL 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     1 S LIMA                40.16N  91.38W
07/19/2010  E45 MPH          ADAMS              IL   TRAINED SPOTTER

&&

MILLER
Special weather statement, Jul 20, 12:18 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1218 AM CDT TUE JUL 20 2010

ILZ058-097-098-200600-
CALHOUN IL-GREENE IL-PIKE IL-
1218 AM CDT TUE JUL 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR GREENE AND CALHOUN COUNTIES IN
SOUTHWEST ILLINOIS...AND PIKE COUNTY IN WEST CENTRAL ILLINOIS UNTIL
100 AM CDT...

AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
GRIGGSVILLE TO PITTSFIELD TO ATLAS...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WHITE HALL...
  GRIGGSVILLE...
  PLEASANT HILL...
  BELLEVIEW...
  ROODHOUSE...
  CARROLLTON...
  ATHENSVILLE...
  GREENFIELD...
  OLD KANE...
  PERRY...
  MARTINSBURG...
  CHAMBERSBURG...
  INDEPENDENCE...
  TIME...
  DETROIT...
  VALLEY CITY...
  NEBO...
  MILTON...
  FLORENCE...
  BEDFORD...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CVKING
Local storm report, Jul 20, 12:52 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND GST     HARDIN                  39.16N  90.62W
07/20/2010  E40 MPH          CALHOUN            IL   TRAINED SPOTTER

            WINDS WERE BETWEEN 30 AND 40 MPH.

&&

BYRD
Local storm report, Jul 20, 1:51 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
151 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     HEAVY RAIN       LITCHFIELD              39.18N  89.66W
07/20/2010  M1.50 INCH       MONTGOMERY         IL   TRAINED SPOTTER

            40 MINUTE TOTAL.

&&

KARLZ
Local storm report, Jul 20, 2:03 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
203 AM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     HAIL             SHELBYVILLE             39.81N  92.04W
07/20/2010  E0.25 INCH       SHELBY             MO   LAW ENFORCEMENT

            HEAVY RAIN AND PEA SIZE HAIL.

&&

JPK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:12 PM CDTSevere Thunderstorm WarningLSXLewis, Marion, Shelby48 min
Jul 19, 11:04 PM CDTAreal Flood AdvisoryLSXKnox, Lewis6 hr
Jul 20, 1:05 AM CDTSevere Thunderstorm WarningLSXMonroe, Shelby40 min
Jul 20, 1:27 AM CDTRiver Flood WarningLSXLewis4 days
Jul 20, 1:33 AM CDTSevere Thunderstorm WarningLSXKnox, Shelby42 min
Jul 20, 1:46 AM CDTSevere Thunderstorm WarningLSXMonroe, Shelby44 min
Jul 20, 2:21 AM CDTAreal Flood AdvisoryLSXShelby7 hr
Jul 20, 4:12 AM CDTAreal Flood AdvisoryLSXAudrain, Pike, Ralls6 hr
Jul 20, 4:33 AM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Monroe, Pike, Ralls and 1 more6 hr
Jul 20, 4:46 AM CDTHeat AdvisoryLSXBoone, Callaway, Cole, Moniteau, Osage4 hr
Jul 20, 5:08 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 18 more22 hr
Jul 20, 5:48 AM CDTRiver Flood WarningLSXLewis4 days
Jul 20, 5:48 AM CDTRiver Flood WarningLSXMarion54 hr
Jul 20, 6:01 AM CDTFlash Flood WarningLSXAudrain, Lincoln, Montgomery, Pike, Warren6 hr
Jul 20, 6:28 AM CDTRiver Flood WarningLSXMarion19 days
Jul 20, 7:05 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway40 min
Jul 20, 7:20 AM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike, Warren40 min
Jul 20, 7:50 AM CDTSevere Thunderstorm WarningLSXPike25 min
Jul 20, 7:57 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Osage, Warren37 min
Jul 20, 8:13 AM CDTSevere Thunderstorm WarningLSXPike32 min
Jul 20, 8:15 AM CDTRiver Flood WarningLSXMarion7 days
Jul 20, 8:24 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles35 min
Jul 20, 9:41 AM CDTRiver Flood WarningLSXMonroe36 hr
Jul 20, 9:41 AM CDTRiver Flood WarningLSXRalls12 hr
Jul 20, 9:53 AM CDTRiver Flood WarningLSXLincoln18 days
Jul 20, 10:54 AM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Monroe, Pike, Ralls and 1 more12 hr
Jul 20, 11:13 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis15 days
Jul 20, 1:19 PM CDTRiver Flood WarningLSXLincoln32 hr

Nearby

Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.